Alert archive / Indiana / Gale Warnings in 2020
Gale Warning 27, NWS Northern Indiana
NWS Northern Indiana issued this gale warning at Nov 17, 2020, 3:24 PM EST. It took effect at Nov 18, 2020, 1:00 PM EST. It was in force for 38 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Nov 17, 2020, 3:24 PM EST (20:24 UTC)
- In effect from
- Nov 18, 2020, 1:00 PM EST
- Expired
- Nov 20, 2020, 3:00 AM EST
- In force
- 38 hr
- Issued by
- NWS Northern Indiana
The text
As transmitted.
962 WHUS73 KIWX 172024 MWWIWX URGENT - MARINE WEATHER MESSAGE National Weather Service Northern Indiana 324 PM EST Tue Nov 17 2020 LMZ046-180430- /O.CON.KIWX.SC.Y.0084.000000T0000Z-201118T0300Z/ /O.UPG.KIWX.GL.A.0016.201118T2100Z-201119T2100Z/ /O.NEW.KIWX.GL.W.0027.201118T1800Z-201119T2100Z/ Michigan City IN to New Buffalo MI- 324 PM EST Tue Nov 17 2020 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 10 PM EST THIS EVENING... ...GALE WARNING IN EFFECT FROM 1 PM WEDNESDAY TO 4 PM EST THURSDAY... * WHAT...For the Small Craft Advisory, waves 3 to 5 ft subsiding to 1 to 3 feet tonight. For the Gale Warning, south winds 15 to 25 kt with gusts up to 35 kt expected. * WHERE...Michigan City IN to New Buffalo MI. * WHEN...For the Small Craft Advisory, until 10 PM EST this evening. For the Gale Warning, from 1 PM Wednesday to 4 PM EST Thursday. * IMPACTS...Strong winds will cause hazardous waves which could capsize or damage vessels and reduce visibility. PRECAUTIONARY/PREPAREDNESS ACTIONS... Mariners should alter plans to avoid these hazardous conditions. Remain in port, seek safe harbor, alter course, and/or secure the vessel for severe conditions. && $$ LMZ043-180430- /O.CON.KIWX.SC.Y.0084.000000T0000Z-201118T0600Z/ /O.UPG.KIWX.GL.A.0016.201118T2100Z-201119T2100Z/ /O.NEW.KIWX.GL.W.0027.201118T1800Z-201119T2100Z/ New Buffalo MI to St Joseph MI- 324 PM EST Tue Nov 17 2020 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 1 AM EST WEDNESDAY... ...GALE WARNING IN EFFECT FROM 1 PM WEDNESDAY TO 4 PM EST THURSDAY... * WHAT...For the Small Craft Advisory, aves 3 to 6 feet subsiding to 2 to 4 feet. For the Gale Warning, south winds 15 to 25 kt with gusts up to 35 kt expected. * WHERE...New Buffalo MI to St Joseph MI. * WHEN...For the Small Craft Advisory, until 1 AM EST Wednesday. For the Gale Warning, from 1 PM Wednesday to 4 PM EST Thursday. * IMPACTS...Strong winds will cause hazardous waves which could capsize or damage vessels and reduce visibility. PRECAUTIONARY/PREPAREDNESS ACTIONS... Mariners should alter plans to avoid these hazardous conditions. Remain in port, seek safe harbor, alter course, and/or secure the vessel for severe conditions. && $$
10 follow-up statements
656 WHUS73 KIWX 180256 MWWIWX URGENT - MARINE WEATHER MESSAGE National Weather Service Northern Indiana 956 PM EST Tue Nov 17 2020 LMZ046-181100- /O.EXP.KIWX.SC.Y.0084.000000T0000Z-201118T0300Z/ /O.CON.KIWX.GL.W.0027.201118T1800Z-201119T2100Z/ Michigan City IN to New Buffalo MI- 956 PM EST Tue Nov 17 2020 ...GALE WARNING REMAINS IN EFFECT FROM 1 PM WEDNESDAY TO 4 PM EST THURSDAY... ...SMALL CRAFT ADVISORY WILL EXPIRE AT 10 PM EST THIS EVENING... * WHAT...South winds 15 to 25 kt with gusts up to 35 kt expected. * WHERE...Michigan City IN to New Buffalo MI. * WHEN...From 1 PM Wednesday to 4 PM EST Thursday. * IMPACTS...Strong winds will cause hazardous waves which could capsize or damage vessels and reduce visibility. PRECAUTIONARY/PREPAREDNESS ACTIONS... Mariners should alter plans to avoid these hazardous conditions. Remain in port, seek safe harbor, alter course, and/or secure the vessel for severe conditions. && $$ LMZ043-181100- /O.EXT.KIWX.SC.Y.0084.000000T0000Z-201118T0300Z/ /O.CON.KIWX.GL.W.0027.201118T1800Z-201119T2100Z/ New Buffalo MI to St Joseph MI- 956 PM EST Tue Nov 17 2020 ...GALE WARNING REMAINS IN EFFECT FROM 1 PM WEDNESDAY TO 4 PM EST THURSDAY... ...SMALL CRAFT ADVISORY WILL EXPIRE AT 10 PM EST THIS EVENING... * WHAT...South winds 15 to 25 kt with gusts up to 35 kt expected. * WHERE...New Buffalo MI to St Joseph MI. * WHEN...For the Gale Warning, from 1 PM Wednesday to 4 PM EST Thursday. For the Small Craft Advisory, until 10 PM EST this evening. * IMPACTS...Strong winds will cause hazardous waves which could capsize or damage vessels and reduce visibility. PRECAUTIONARY/PREPAREDNESS ACTIONS... Mariners should alter plans to avoid these hazardous conditions. Remain in port, seek safe harbor, alter course, and/or secure the vessel for severe conditions. && $$
925 WHUS73 KIWX 180848 MWWIWX URGENT - MARINE WEATHER MESSAGE National Weather Service Northern Indiana 348 AM EST Wed Nov 18 2020 LMZ043-046-181700- /O.CON.KIWX.GL.W.0027.201118T1800Z-201119T2100Z/ New Buffalo MI to St Joseph MI-Michigan City IN to New Buffalo MI- 348 AM EST Wed Nov 18 2020 ...GALE WARNING REMAINS IN EFFECT FROM 1 PM THIS AFTERNOON TO 4 PM EST THURSDAY... * WHAT...South wind 20 to 30 knots with gusts up to 35 knot gales today and tonight, and then through Thursday afternoon from the southwest. Waves building to 2 to 5 feet today, and 3 to 7 feet, occasionally to 9 feet, tonight into Thursday. Waves subsiding to 2 to 5 feet Thursday night. * WHERE...Michigan City Indiana to New Buffalo Michigan. * WHEN...From 1 PM Wednesday to 4 PM EST Thursday. * IMPACTS...Strong winds will cause hazardous waves which could capsize or damage vessels and reduce visibility. PRECAUTIONARY/PREPAREDNESS ACTIONS... Mariners should alter plans to avoid these hazardous conditions. Remain in port, seek safe harbor, alter course, and/or secure the vessel for severe conditions. && $$ MCD
174 WHUS73 KIWX 181534 MWWIWX URGENT - MARINE WEATHER MESSAGE National Weather Service Northern Indiana 1034 AM EST Wed Nov 18 2020 LMZ043-046-182345- /O.CON.KIWX.GL.W.0027.201118T1800Z-201119T2100Z/ New Buffalo MI to St Joseph MI-Michigan City IN to New Buffalo MI- 1034 AM EST Wed Nov 18 2020 ...GALE WARNING REMAINS IN EFFECT UNTIL 4 PM EST THURSDAY... * WHAT...South wind 15 to 25 knots with gusts up to 35 knot gales. Waves 2 to 5 feet,building to 3 to 7 feet, occasionally to 9 feet, tonight into Thursday. * WHERE...Michigan City Indiana to New Buffalo Michigan. * WHEN...From 1 PM Wednesday to 4 PM EST Thursday. * IMPACTS...Strong winds will cause hazardous waves which could capsize or damage vessels and reduce visibility. PRECAUTIONARY/PREPAREDNESS ACTIONS... Mariners should alter plans to avoid these hazardous conditions. Remain in port, seek safe harbor, alter course, and/or secure the vessel for severe conditions. && $$
060 WHUS73 KIWX 182030 MWWIWX URGENT - MARINE WEATHER MESSAGE National Weather Service Northern Indiana 330 PM EST Wed Nov 18 2020 LMZ043-046-190430- /O.CON.KIWX.GL.W.0027.000000T0000Z-201119T2100Z/ New Buffalo MI to St Joseph MI-Michigan City IN to New Buffalo MI- 330 PM EST Wed Nov 18 2020 ...GALE WARNING REMAINS IN EFFECT UNTIL 4 PM EST THURSDAY... * WHAT...South wind 20 to 30 knots with gusts up to 35 knot gales. Waves 3 to 6 feet, building to 4 to 7 feet, occasionally to 9 feet. Waves subside and winds diminish Thursday night. * WHERE...Michigan City Indiana to New Buffalo Michigan. * WHEN...From 1 PM Wednesday to 4 PM EST Thursday. * IMPACTS...Strong winds will cause hazardous waves which could capsize or damage vessels and reduce visibility. PRECAUTIONARY/PREPAREDNESS ACTIONS... Mariners should alter plans to avoid these hazardous conditions. Remain in port, seek safe harbor, alter course, and/or secure the vessel for severe conditions. && $$
476 WHUS73 KIWX 190310 MWWIWX URGENT - MARINE WEATHER MESSAGE National Weather Service Northern Indiana 1010 PM EST Wed Nov 18 2020 LMZ043-046-191115- /O.CON.KIWX.GL.W.0027.000000T0000Z-201119T2100Z/ New Buffalo MI to St Joseph MI-Michigan City IN to New Buffalo MI- 1010 PM EST Wed Nov 18 2020 ...GALE WARNING REMAINS IN EFFECT UNTIL 4 PM EST THURSDAY... * WHAT...South wind 20 to 30 knots with gusts up to 35 knot gales. Waves 3 to 6 feet, building to 4 to 7 feet, occasionally to 9 feet. Waves subside and winds diminish Thursday night. * WHERE...Michigan City Indiana to New Buffalo Michigan. * WHEN...From 1 PM Wednesday to 4 PM EST Thursday. * IMPACTS...Strong winds will cause hazardous waves which could capsize or damage vessels and reduce visibility. PRECAUTIONARY/PREPAREDNESS ACTIONS... Mariners should alter plans to avoid these hazardous conditions. Remain in port, seek safe harbor, alter course, and/or secure the vessel for severe conditions. && $$
889 WHUS73 KIWX 190841 MWWIWX URGENT - MARINE WEATHER MESSAGE National Weather Service Northern Indiana 341 AM EST Thu Nov 19 2020 LMZ043-046-191645- /O.EXT.KIWX.GL.W.0027.000000T0000Z-201120T0800Z/ New Buffalo MI to St Joseph MI-Michigan City IN to New Buffalo MI- 341 AM EST Thu Nov 19 2020 ...GALE WARNING NOW IN EFFECT UNTIL 3 AM EST FRIDAY... * WHAT...Southwest wind 20 to 30 knots with gusts up to 35 to 40 knot gales today into late tonight, then diminishing to 15 to 25 knots towards Friday morning. Waves 3 to 7 feet, occasionally to 9 feet today subsiding to 3 to 6 feet overnight. Highest waves will be north of New Buffalo Michigan. * WHERE...Michigan City Indiana to St. Joseph Michigan. * WHEN...Until 3 AM EST Friday. * IMPACTS...Strong winds will cause hazardous waves which could capsize or damage vessels and reduce visibility. PRECAUTIONARY/PREPAREDNESS ACTIONS... Mariners should alter plans to avoid these hazardous conditions. Remain in port, seek safe harbor, alter course, and/or secure the vessel for severe conditions. && $$
327 WHUS73 KIWX 191533 MWWIWX URGENT - MARINE WEATHER MESSAGE National Weather Service Northern Indiana 1033 AM EST Thu Nov 19 2020 LMZ043-046-192345- /O.CON.KIWX.GL.W.0027.000000T0000Z-201120T0800Z/ New Buffalo MI to St Joseph MI-Michigan City IN to New Buffalo MI- 1033 AM EST Thu Nov 19 2020 ...GALE WARNING REMAINS IN EFFECT UNTIL 3 AM EST FRIDAY... * WHAT...Southwest wind 20 to 25 knots with gusts of 35 to 40 knot gales through tonight.Waves 3 to 7 feet, occasionally to 9 feet today subsiding to 3 to 6 feet overnight. Highest waves will be north of New Buffalo Michigan. * WHERE...Michigan City Indiana to St. Joseph Michigan. * WHEN...Until 3 AM EST Friday. * IMPACTS...Strong winds will cause hazardous waves which could capsize or damage vessels and reduce visibility. PRECAUTIONARY/PREPAREDNESS ACTIONS... Mariners should alter plans to avoid these hazardous conditions. Remain in port, seek safe harbor, alter course, and/or secure the vessel for severe conditions. && $$
869 WHUS73 KIWX 192017 MWWIWX URGENT - MARINE WEATHER MESSAGE National Weather Service Northern Indiana 317 PM EST Thu Nov 19 2020 LMZ043-046-200430- /O.CON.KIWX.GL.W.0027.000000T0000Z-201120T0800Z/ New Buffalo MI to St Joseph MI-Michigan City IN to New Buffalo MI- 317 PM EST Thu Nov 19 2020 ...GALE WARNING REMAINS IN EFFECT UNTIL 3 AM EST FRIDAY... * WHAT...Southwest wind 15 to 25 knots with gusts of 35 to 40 knot gales...especially early this evening. Waves 3 to 7 feet, occasionally to 9 feet this evening, subsiding to 3 to 6 feet overnight. * WHERE...Michigan City Indiana to St. Joseph Michigan. * WHEN...Until 3 AM EST Friday. * IMPACTS...Strong winds will cause hazardous waves which could capsize or damage vessels and reduce visibility. PRECAUTIONARY/PREPAREDNESS ACTIONS... Mariners should alter plans to avoid these hazardous conditions. Remain in port, seek safe harbor, alter course, and/or secure the vessel for severe conditions. && $$
771 WHUS73 KIWX 200314 MWWIWX URGENT - MARINE WEATHER MESSAGE National Weather Service Northern Indiana 1014 PM EST Thu Nov 19 2020 LMZ043-046-200800- /O.CON.KIWX.GL.W.0027.000000T0000Z-201120T0800Z/ New Buffalo MI to St Joseph MI-Michigan City IN to New Buffalo MI- 1014 PM EST Thu Nov 19 2020 ...GALE WARNING REMAINS IN EFFECT UNTIL 3 AM EST FRIDAY... * WHAT...Southwest wind 15 to 20 knots with gusts of 35 knot gales. Waves 2 to 5 feet overnight. * WHERE...Michigan City Indiana to St. Joseph Michigan. * WHEN...Until 3 AM EST Friday. * IMPACTS...Strong winds will cause hazardous waves which could capsize or damage vessels and reduce visibility. PRECAUTIONARY/PREPAREDNESS ACTIONS... Mariners should alter plans to avoid these hazardous conditions. Remain in port, seek safe harbor, alter course, and/or secure the vessel for severe conditions. && $$
561 WHUS73 KIWX 200822 MWWIWX URGENT - MARINE WEATHER MESSAGE National Weather Service Northern Indiana 322 AM EST Fri Nov 20 2020 LMZ043-046-200930- /O.EXP.KIWX.GL.W.0027.000000T0000Z-201120T0800Z/ New Buffalo MI to St Joseph MI-Michigan City IN to New Buffalo MI- 322 AM EST Fri Nov 20 2020 ...GALE WARNING HAS EXPIRED... $$
What forecasters said that day
The local office's own words before this gale warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Northern Indiana wrote its last area forecast discussion before this gale warning went out at Nov 17, 2:34 PM EST, 50 minutes earlier.
Area forecast discussion, Nov 17, 2:34 PM EST, 50 minutes before
Area Forecast Discussion
National Weather Service Northern Indiana
234 PM EST Tue Nov 17 2020
.SYNOPSIS...
Issued at 234 PM EST Tue Nov 17 2020
A warming trend is expected Wednesday through Friday with
temperatures warming back into the 60s. These warmer temperatures
will also be accompanied with breezy to windy conditions on
Thursday. Late Saturday through Sunday brings the next chance for rain.
&&
.SHORT TERM...(Tonight and Wednesday)
Issued at 234 PM EST Tue Nov 17 2020
Sfc ridge through the wrn OH valley will retreat sewd this period
yet provide for a cold night overnight given skies clearing and
decoupling expected. Otherwise Wed quiet/dry with rebounding temps
as vigorous warm advection ramps in the aftn.
&&
.LONG TERM...(Thursday through Monday)
Issued at 234 PM EST Tue Nov 17 2020
Dry and moderating warmer through Fri as ridge aloft sharpens
downstream of pacific wave shifting through the srn Rockies Sat. Good
thermal ridging supports 60+ degree temps Thu-Fri.
Thereafter Rockies disturbance ejects out through the OH valley with
a period of frontal forced rain likely Sun and perhaps late Sat as
well pending position of warm frontal zone. Dry with more seasonable
temps following early next week.
&&
.AVIATION...(For the 18Z TAFS through 18Z Wednesday Afternoon)
Issued at 1217 PM EST Tue Nov 17 2020
Breezy west to northwest winds will ease over the next few hours
as the shortwave from last night continues to depart, with high
pressure arriving in its wake. As high pressure settles in, lake
effect clouds will diminish and mostly clear skies are expected.
&&
.IWX WATCHES/WARNINGS/ADVISORIES...
IN...NONE.
MI...NONE.
OH...NONE.
LM...Small Craft Advisory until 1 AM EST Wednesday for LMZ043.
Small Craft Advisory until 10 PM EST this evening for LMZ046.
&&
SYNOPSIS...MCD/T
SHORT TERM...T
LONG TERM...T
AVIATION...KB
Visit us at www.weather.gov/iwx
Follow us on Facebook...Twitter...and YouTube at:
www.facebook.com/NWSNorthernIndiana
www.twitter.com/nwsiwx
www.youtube.com/NWSNorthernIndianaHazardous weather outlook, Nov 17, 2:47 PM EST, 37 minutes before
Hazardous Weather Outlook National Weather Service Northern Indiana 247 PM EST Tue Nov 17 2020 INZ003>009-012>018-020-022>027-032>034-MIZ077>081-OHZ001-002-004-005- 015-016-024-025-182000- La Porte-St. Joseph IN-Elkhart-Lagrange-Steuben-Noble-De Kalb-Starke- Pulaski-Marshall-Fulton IN-Kosciusko-Whitley-Allen IN-White-Cass IN- Miami-Wabash-Huntington-Wells-Adams-Grant-Blackford-Jay-Berrien- Cass MI-St. Joseph MI-Branch-Hillsdale-Williams-Fulton OH-Defiance- Henry-Paulding-Putnam-Van Wert-Allen OH- 247 PM EST Tue Nov 17 2020 /147 PM CST Tue Nov 17 2020/ This Hazardous Weather Outlook is for northern Indiana, southwest Michigan and northwest Ohio. .DAY ONE...This afternoon and tonight. No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Wednesday through Monday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. LMZ043-182000- New Buffalo MI to St Joseph MI- 247 PM EST Tue Nov 17 2020 ...SMALL CRAFT ADVISORY IN EFFECT UNTIL 1 AM EST WEDNESDAY... ...GALE WARNING IN EFFECT FROM 1 PM WEDNESDAY TO 4 PM EST THURSDAY... This Hazardous Weather Outlook is for the nearshore waters of southeastern Lake Michigan. .DAY ONE...This afternoon and tonight. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Small Craft Advisory. .DAYS TWO THROUGH SEVEN...Wednesday through Monday. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Gale Warning. LMZ046-182000- Michigan City IN to New Buffalo MI- 247 PM EST Tue Nov 17 2020 ...SMALL CRAFT ADVISORY IN EFFECT UNTIL 10 PM EST THIS EVENING... ...GALE WARNING IN EFFECT FROM 1 PM WEDNESDAY TO 4 PM EST THURSDAY... This Hazardous Weather Outlook is for the nearshore waters of southeastern Lake Michigan. .DAY ONE...This afternoon and tonight. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Small Craft Advisory. Small Craft Advisory. .DAYS TWO THROUGH SEVEN...Wednesday through Monday. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Gale Warning.
The office that day
Everything else NWS Northern Indiana issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Nov 17, 10:59 AM EST | Gale Watch | IWX | 4 hr |
Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.